Alert archive / Oregon / River Flood Warnings in 2017
River Flood Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this river flood warning at May 5, 2017, 8:33 AM PDT for Wallowa County, Oregon. It took effect at May 6, 2017, 5:05 AM PDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 8:33 AM PDT (15:33 UTC)
- In effect from
- May 6, 2017, 5:05 AM PDT
- Expired
- May 7, 2017, 10:20 AM PDT
- In force
- 29 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wallowa County, OR
The radar
The Pendleton radar (KPDT), 156 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Imnaha River at Imnaha (IMNO3).
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 7 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
101 WGUS46 KPDT 051533 FLWPDT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 833 AM PDT FRI MAY 5 2017 ...The National Weather Service in Pendleton has issued a flood warning for the following rivers in Oregon... Imnaha River at Imnaha affecting Wallowa County PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && ORC063-060333- /O.NEW.KPDT.FL.W.0013.170506T1533Z-170507T1720Z/ /IMNO3.1.ER.170506T1533Z.170507T0000Z.170507T1120Z.NO/ 833 AM PDT FRI MAY 5 2017 The National Weather Service in Pendleton has issued a * Flood Warning for The Imnaha River at Imnaha. * from Saturday morning to Sunday morning...or until the warning is cancelled. * At 8:00 AM Friday, the stage was 5.1 feet. * Flood stage is 5.5 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Saturday morning to 5.7 feet. The river will fall below flood stage by Sunday morning. && LAT...LON 4543 11701 4587 11689 4578 11667 4540 11667 $$
3 follow-up statements
408 WGUS86 KPDT 060004 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 504 PM PDT FRI MAY 5 2017 ...The Flood Warning continues for the following rivers in Washington... Naches River near Naches affecting Yakima County ...The Flood Warning continues for the following rivers in Oregon.. Imnaha River at Imnaha affecting Wallowa County PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. Additional information is available at: weather.gov/Pendleton && ORC063-061204- /O.CON.KPDT.FL.W.0013.170506T1533Z-170507T1720Z/ /IMNO3.1.ER.170506T1533Z.170507T0000Z.170507T1120Z.NO/ 504 PM PDT FRI MAY 5 2017 The Flood Warning continues for The Imnaha River at Imnaha. * from Saturday morning to Sunday morning...Or until the warning is cancelled. * At 4:00 PM Friday, the stage was 5.1 feet. * Flood stage is 5.5 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Saturday morning and continue to rise to near 5.6 feet by afternoon. The river will fall below flood stage on Sunday. && LAT...LON 4543 11701 4587 11689 4578 11667 4540 11667 $$ WAC077-061204- /O.EXT.KPDT.FL.W.0012.000000T0000Z-170507T1630Z/ /NACW1.1.SM.170505T1405Z.170506T1200Z.170507T1030Z.NO/ 504 PM PDT FRI MAY 5 2017 The Flood Warning continues for The Naches River near Naches. * until Sunday morning. * At 3:15 PM Friday, the stage was 18.1 feet. * Flood stage is 17.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.7 feet by Saturday morning. The river will fall below flood stage Sunday. && LAT...LON 4673 12071 4663 12053 4662 12054 4666 12065 4672 12071 $$
718 WGUS86 KPDT 060450 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 950 PM PDT FRI MAY 5 2017 ...The Flood Warning continues for the following rivers in Oregon and Washington... Imnaha River at Imnaha affecting Wallowa County Naches River near Naches affecting Yakima County PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. Additional information is available at: weather.gov/Pendleton && ORC063-061650- /O.EXT.KPDT.FL.W.0013.170506T1205Z-170507T0814Z/ /IMNO3.1.ER.170506T1205Z.170506T1800Z.170507T0214Z.NO/ 950 PM PDT FRI MAY 5 2017 The Flood Warning continues for The Imnaha River at Imnaha. * from late tonight to late Saturday night...Or until the warning is cancelled. * At 9:00 PM Friday, the stage was 5.3 feet. * Flood stage is 5.5 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Saturday and continue to rise to near 5.6 feet by late morning. The river will fall below flood stage by Saturday night. && LAT...LON 4543 11701 4587 11689 4578 11667 4540 11667 $$ WAC077-061650- /O.EXT.KPDT.FL.W.0012.000000T0000Z-170507T1145Z/ /NACW1.1.SM.170505T1405Z.170506T1200Z.170507T0545Z.NO/ 950 PM PDT FRI MAY 5 2017 The Flood Warning continues for The Naches River near Naches. * until late Saturday night. * At 8:15 PM Friday, the stage was 18.2 feet. * Flood stage is 17.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.3 feet by early Saturday. The river will fall below flood stage tomorrow late evening. && LAT...LON 4673 12071 4663 12053 4662 12054 4666 12065 4672 12071 $$
425 WGUS86 KPDT 061621 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 921 AM PDT SAT MAY 6 2017 ...The Flood Warning is cancelled for the following rivers in Oregon... Imnaha River at Imnaha affecting Wallowa County ...The Flood Warning continues for the following rivers in Washington... Naches River near Naches affecting Yakima County PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. Additional information is available at: weather.gov/Pendleton && WAC077-070421- /O.EXT.KPDT.FL.W.0012.000000T0000Z-170507T0652Z/ /NACW1.1.SM.170505T1405Z.170506T0845Z.170507T0052Z.NO/ 921 AM PDT SAT MAY 6 2017 The Flood Warning continues for The Naches River near Naches. * until this evening. * At 7:15 AM Saturday, the stage was 18.2 feet. * Flood stage is 17.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late this afternoon. && LAT...LON 4673 12071 4663 12053 4662 12054 4666 12065 4672 12071 $$ ORC063-061651- /O.CAN.KPDT.FL.W.0013.000000T0000Z-170507T0814Z/ /IMNO3.1.ER.170506T0915Z.170506T0915Z.170506T0915Z.NO/ 921 AM PDT SAT MAY 6 2017 The Flood Warning is cancelled for The Imnaha River at Imnaha. * At 9:00 AM Saturday, the stage was 5.4 feet. * Flood stage is 5.5 feet. * Fell below flood stage at 2:15 AM Saturday. * Forecast...The river will continue to fall to 5.2 feet by early tomorrow. && LAT...LON 4543 11701 4587 11689 4578 11667 4540 11667 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at May 5, 3:00 AM PDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 5, 3:00 AM PDT, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 300 AM PDT Fri May 5 2017 .SHORT TERM...Today through Saturday afternoon...A cold front will move through forecast are today and interact with an unstable airmass ahead of the front resulting in scattered to numerous showers in the eastern mountains along with isolated thunderstorms. The risk of thunderstorms will shift east to the Blue Mountains. Wallowa County may see a few strong thunderstorms in the afternoon with gusty winds and small hail. Southerly flow aloft continues Friday night through Saturday afternoon for a chance of showers in the eastern mountains. Polan .LONG TERM...Saturday night through Friday...An upper trough will move across the CWA Saturday night into Sunday with limited moisture, but enough to warrant showers over the mountains. After that a broad upper ridge will build over the region with the CWA being in the northwest flow ahead of the ridge on Monday into early Tuesday with dry conditions. The flow will then become southwest again behind this upper ridge by late Tuesday, with another long wave upper trough developing off the coast. This southwest flow will bring another warming trend to the forecast area. Precipitation in the form of showers will then move back into the region beginning Tuesday night. Showers will then cover the entire forecast area Wednesday through the rest of the long term forecast period as the upper trough off the coast nears the coast with the south to southwest flow causing an increase in instability again. It is too soon to have enough confidence of thunderstorms...but there could be thunderstorms again by Wednesday afternoon. Temperatures through the extended period will start out near normal but then will warm to above normal under the ridge by Monday continuing through the rest of next week. Winds will be mostly light through the period. 88 && .AVIATION...12Z TAFs...mostly VFR conditions will prevail through the next 24 hours. However there could be brief periods of MVFR near and under thunderstorms through this afternoon and evening as a cold front moves across the CWA. Winds will be light early this morning but then it will become breezy to windy this afternoon and evening with west to northwest wind speeds of 15 to 25...possibly 20 to 30 mph from Kittitas Valley southward into north central oregon. The winds will then diminish tonight. 88 && .PRELIMINARY POINT TEMPS/POPS... PDT 66 43 59 38 / 40 40 20 10 ALW 70 47 62 41 / 40 40 40 20 PSC 75 47 67 43 / 20 20 10 10 YKM 73 42 66 39 / 20 10 10 10 HRI 70 45 65 41 / 20 30 10 10 ELN 65 41 61 39 / 20 10 10 10 RDM 61 29 54 27 / 30 40 10 10 LGD 71 44 53 39 / 70 70 40 30 GCD 72 40 53 36 / 60 50 30 20 DLS 64 44 65 40 / 20 20 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 88/99/99
In the hours before
Local storm report, May 5, 7:29 AM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
729 AM PDT FRI MAY 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 3 W MADRAS 44.63N 121.19W
05/04/2017 M1.50 INCH JEFFERSON OR TRAINED SPOTTER
&&
PECKThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:11 PM PDT | Special Weather Statement | PDT | Wasco | 64 min |
| May 4, 7:29 PM PDT | Special Weather Statement | PDT | Jefferson | 61 min |
| May 4, 9:12 PM PDT | Special Weather Statement | PDT | Deschutes | 63 min |
| May 4, 10:29 PM PDT | Special Weather Statement | PDT | Jefferson | 61 min |
| May 4, 10:53 PM PDT | Severe Thunderstorm Warning | PDT | Jefferson, Wasco | 52 min |
| May 4, 11:43 PM PDT | Severe Thunderstorm Warning | PDT | Gilliam, Sherman, Wasco | 47 min |
Nearby
River Flood Warnings in Oregon, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.